Prostate Cancer Expert Forum
increase in psa
About This Forum:

This forum is for questions about: Advanced or Metastatic Prostate Cancer, Biopsy, Bone Scan, Blood in Urine or Semen, Benign Prostatic Hyperplasia (BPH), CT Scan, Cystoscopy, Erectile Dysfunction, Hormone Therapy, Incontinence, Pain (abdomen, low back or hip), PSA Test, Prostatitis , Radiation Therapy, Rectal Exam, Recurrent Cancer, Risk Factors, Screening, Staging (Tumor size; Metastasis), Surgery, Transrectal Ultrasound, Urinary Difficulty or Burning, Urinary Urgency (Leaking), Watchful Waiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

increase in psa

I was diagnosed prostate cancer in sept.2005 with Psa 44 and gleasen score was3+3=6. I was given Radiation 76Gy in 38 sittings and given  harmonal therapy Inj.Zoladex for 31 months. I stopped harmonal injection in June2008 and at that time my PSA was 0.03 which continues upto oct.2008 .Thereafter PSA was as under
                          PSA             testesterone
14/11/08              0.06                  45                    Whether increase in Psa is benign or the increase in PSa is due to
13/12/08              0.11                 150                    increase in my Testesterone level. Whether this is a residual Psa
19/01/09              0.19                  170                   which increases after demolition of harmonal injection effect.
19/03/08              0.22                   225                  Whether this is an indication of PSA relapse, What should I do
11/06/09              0.29                   320                   at this stage.
10/09/09              0.56                   401
Related Discussions
242579_tn?1252114771
Thank you for your question. The ASTRO (American Society for Therapeutic Radiology and Oncology) criteria for biochemical failure (BF) after radiation therapy is three consecutive rises in the PSA after the post-treatment PSA nadir backdated to the midpoint between the nadir and the first rise. The Phoenix definition of BF is a PSA rise of 2.0 ng/mL after the nadir.

The Phoenix definition is widely accepted as a better criteria for defining BF. Having come off hormones it is natural for your PSA (and Testosterone) to rise.

Reaching the threshold of + 2 ng/mL it would be important to consider salvage therapy.

It is important to followup with your medical oncologist for an appropriate treatment plan.

Thank you for your question.

Sincerely,

Ashutosh (Ash) Tewari, MD

http://www.cornellroboticprostate.org

This forum is for information only. The contents, such as graphics, images, text, quoted information and all other materials ("Content") are provided for reference only, do not claim to be complete or exhaustive or to be applicable to any particular individual's medical condition. Users should always consult with a qualified and licensed physician or other medical care provider. Users are warned to follow the advice of their physicians without delay regardless of anything read in this forum. The Weill Cornell Prostate Cancer Institute assumes no duty to correct or update the Content nor to resolve or clarify any inconsistent information which may be a part of the Content. Reliance on any Content is solely at the User's risk. This forum may contain health or medically related materials considered sexually explicit. Users are warned that if they may be offended by such Content, an alternate source of information should be found. Publication of information or reference in forum to specific sources such as specific products, procedures, physicians, treatments, or diagnoses are for information only and are not endorsements of the Weill Cornell Prostate Cancer Institute.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank